may cause painful itching

Why do so many medicines have side effects? I know I’m not the only one who has commented on this when watching commercials for the newest treatment for, say, headaches. The next-to-last blurb lists side effects and reasons to contact your physician. “This product may cause nausea, dry eyes, and insomnia. In rare instances gastrointestinal bleeding may occur. Call your doctor if your toes curl upward or hair starts sprouting from your belly button.” Really? I’d rather have a headache.

When I was a teenager and trying to find the miracle cure for acne, I was offered up a medication that may cause night blindness. Hmmm. Having pimples vs. becoming blind. Even if it did help my skin I’d only be able to enjoy my appearance during daylight hours.

Now, as I lay here in bed, I’m battling that disconnected feeling. I’m a little groggy, a little shaky, and am in a bit of a fog. I went to the doctor on Friday and got meds. Not wanting a repeat of my last bout with sinusitis, I told her which family of meds I wanted. So while I’m thankfully not hallucinating, I’m still feeling weirder than I did prior to the appointment. I can take a two-hour nap and wake up wanting to go back to sleep. And, yet, I’m up with the sun confused by the noise outside that turns out to be rain for something like the sixth day in a row (this should not confuse me).

Maybe medications are getting worse. Maybe they aren’t curing us at all. Their sole purpose is to confuse us so much that we aren’t sure if we have the symptoms any longer. Or give us new problems that make our previous ones seem like a walk in the park.

Because I don’t have the house set up for wireless, I’ll now make my way downstairs to the internet connection to send this out to the world. Because of the dizziness, I’ll be tempted to sit on the stairs and thump, thump, thump may way down toddler-style. But at least my nose won’t be running.

Comments

katielady said…
Ha! For some reason this post is really tickling my funny bone today.

Except that I'm sorry you are feeling bad again.

Maybe you should try some Airbourne the next time you fly. A few of the guys here at work swear by that stuff.
KM said…
I think I would like to see another post so that I know that you crawled back up the stairs successfully. We can see you made it down since this post has been posted.

Yes, side effects are the strangest things. Being a Mommy I would appreciate it if either the Doctor or the pharmacist would make one aware of the major ones. A few stickers are put on bottles that say the "do not operate heavy machinery;" "take with food;" "may cause dizziness," but I figure that any of these apply with all medicines. The one that I was not aware of, unless I would have read the gazillion attachements stapled chaotically to the bag, was will make poop appear that blood is there. Yes, I said blood! An antibiotic made my baby's stool look like she was bleeding inside. Can we say freaked me out? That one side effect NEEDS A STICKER!
cjh said…
Yikes. That should at least get a verbal instruction from someone. I made it back up the stairs and to Dallas today. My cell phone is on life support, however. Will try to call when I can.
Samantha Jo Campen said…
Feel better!

And I second the Airbourne suggestion (and write it off as a business expense!).
StaceyG said…
It's pretty bad when you have to seriously weigh the side effects vs. the original condition. Those drug companies do very well either way!

Glad you're feeling better. =)
Cheryl said…
to km: was that the antibiotic? I was at the emergency room with Baby Luke last weekend with what we thought was blood! Nobody mentioned it could have been the antibiotic.

And cjh: hope you got to stay home from the opera when you were feeling so groggy :)
km said…
Cheryl, the med was called Omniceph. It's good stuff and E has always responded well to it. Mommy just needed a little piece of info. I remembered the second time it was prescribed that her poo would change to streaks of blood red. :)

crowd favorites

100 things--thankful

hey, would you like to see the nursery?